[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.130.145. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
September 20, 2010

Exudative, Nonhealing Scalp: A Complication of Systemic Chemotherapy With Capecitabine and Bevacizumab

Author Affiliations

Author Affiliations: Departments of Dermatology (Dr Hodari, Rogers, Farris, Lewis, and Boh) and Internal Medicine (Dr Black), Tulane University School of Medicine, New Orleans, Louisiana.

Arch Dermatol. 2011;147(1):134-135. doi:10.1001/archdermatol.2010.396

Capecitabine, a prodrug of fluorouracil, is a pyrimidine analogue that can inflame actinic keratoses.1 The inflammation manifests primarily as simple erythema in areas of actinic keratoses, although acral erythema and other cutaneous adverse effects have been reported.1,2 Bevacizumab inhibits angiogenesis by blocking vascular endothelial growth factor and can produce cutaneous adverse effects such as exfoliative dermatitis, skin ulceration, and acneiform eruptons.3 We describe a severe complication resulting from the combination of capecitabine and bevacizumab.

First Page Preview View Large
First page PDF preview
First page PDF preview
×